Many medicinal substances have been known to provoke or produce pompholyx, some of them being such unrelated agents as belladonna plasters, iodine applications, ingestion of salicylates,1 injections of acetyl choline,2 and ephedrine nasal sprays.3 However, several possibly causative factors might be involved when vesicular lesions appear during therapy with penicillin, as are illustrated in the following reports.
REPORT OF CASES
Case 1.—One of us (W. N. G.), a white man 46 years of age, had recently been evacuated from a South Pacific theater of operations. He was first seen on March 30, 1944 for a vesicular eruption of hands and feet appearing within three hours after he received his first injection of 15,000 units of penicillin. Prior to this time there had been summer exacerbations of similar lesions during the past twenty-five years and also several episodes of an intertrigo of the groin, but at no
GRAVES WN, CARPENTER CC, UNANGST RW. RECURRENT VESICULAR ERUPTIONS APPEARING DURING ADMINISTRATION OF PENICILLIN. Arch Derm Syphilol. 1944;50(1):6–7. doi:10.1001/archderm.1944.01510130009002
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: